MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 306616
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.2.Patient¿s birthday was not provided, (b)(6) 2011 was used based on age of patient.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd safetyglide¿ needle the needle was clogged.This is mdr 1 of 2 for the original awareness date.There was no report of patient impact.The following information was provided by the initial reporter: not allowing medication to be administered.Will not flow through.Additional information received on 29-aug-2023.Are you able to provide the date of incident? (b)(6) 2023 are the most recent- we have the needle from today.Are you able to confirm the quantity of defective needle? the needle appeared to be normal in size, shape and un tampered with.Is there any patient involvement? if yes, what was the patient outcome? yes,.Patients had to be stuck again to administer medication.The last one was before the injection happened and the needle was changed.What was the medication used? (b)(6) 2023 tdap to a 12 year old, (b)(6) 2023 lidocaine 2% for a 89 year old, lidocaine and kenalog mix for a 90 year old.What type of procedure was being performed? immunization and joint injection respectively.Was the procedure completed as planned? yes, even though the 12 year old was not a happy camper.Was there any visible blockage? none, needle appeared to be normal in size and shape and did not appear to be tampered with.It just would not push the injectable through.Is sample available to be return for investigation? if no, can a photo be provided? yes.We have 4 boxes of needles that we are afraid to use because we do not want to have to stick a patient twice.
 
Event or Problem Description
It was reported while using bd safetyglide¿ needle the needle was clogged.This is mdr 1 of 2 for the original awareness date.There was no report of patient impact.The following information was provided by the initial reporter: not allowing medication to be administered.Will not flow through.Additional information received on 29-aug-2023 1.Are you able to provide the date of incident? (b)(6) 2023 are the most recent- we have the needle from today.2.Are you able to confirm the quantity of defective needle? the needle appeared to be normal in size, shape and un tampered with.3.Is there any patient involvement? if yes, what was the patient outcome? yes,.Patients had to be stuck again to administer medication.The last one was before the injection happened and the needle was changed.4.What was the medication used? (b)(6) 2023 tdap to a 12 year old, (b)(6) 2023 lidocaine 2% for a 89 year old, lidocaine and kenalog mix for a 90 year old.5.What type of procedure was being performed? immunization and joint injection respectively.6.Was the procedure completed as planned? yes, even though the 12 year old was not a happy camper.7.Was there any visible blockage? none, needle appeared to be normal in size and shape and did not appear to be tampered with.It just would not push the injectable through.8.Is sample available to be return for investigation? if no, can a photo be provided? yes.We have 4 boxes of needles that we are afraid to use because we do not want to have to stick a patient twice.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 08-sep-2023.Investigation summary: two hundred and forty samples were provided to our quality team for investigation.Eighty samples were randomly selected for investigation.A visual inspection was performed, and no defects or imperfections were observed.Each sample was then connected to a syringe with saline solution.Seventy-seven samples expelled the solution with a normal flow.Three samples did not expel the solution; these needles are clogged.Furthermore, a device history record review was completed for provided batch number 2188470.According to the sampling plan applied for product performance, this batch was accepted and released without defects being noted during the final assembly or visual inspections.Additional device histories were reviewed for each lot of needles used in the manufacturing of this batch.During the history review, one lot was identified as having suffered from clogged needles due to silicone.It could be possible some samples are escapes from the incident that occurred during production.Corrective and preventative actions have been implemented.Several quality initiatives have been implemented on our manufacturing line to ensure that the needle lubricant application is properly applied during the manufacturing process.Additionally, a monitoring program is also in place to verify the needle lubricant is applied uniformly to the needle.Based on the investigation and with the sample analysis the symptom reported is confirmed.

Brand Name
BD SAFETYGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17736622
Report Number1213809-2023-00996
Device Sequence Number6059875
Product Code FMI
UDI-Device Identifier10612479248578
UDI-Public(01)10612479248578
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number306616
Device Lot Number2188470
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer09/29/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age12 YR
Patient SexUnknown